Alert archive / Texas / Flash Flood Warnings in 2001
Flash Flood Warning 28, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Aug 28, 2001, 12:05 PM CDT for Hamilton County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 28, 2001, 12:05 PM CDT (17:05 UTC)
- Expired
- Aug 28, 2001, 3:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Hamilton County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 129 km from the middle of the area, began a volume at 17:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 5.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 303 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 281709 FFWFTW TXC193-282000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1205 PM CDT TUE AUG 28 2001 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... HAMILTON COUNTY IN NORTH CENTRAL TEXAS * UNTIL 300 PM CDT * AT 12 NOON...WEATHER SERVICE DOPPLER RADAR INDICATED A STEADY AREA OF MODERATE TO HEAVY RAINFALL...BETWEEN HAMILTON AND GOLDTHWAITE. DOPPLER RADAR ESTIMATES BETWEEN 3 AND 5 INCHES OF RAIN HAS FALLEN ACROSS THE SOUTHERN HALF OF HAMILTON COUNTY SINCE EARLY THIS MORNING. ADDITIONAL HEAVY RAINS BETWEEN GOLDTHWAITE AND LAMPASAS...WILL LIKELY PRODUCE AN ADDITIONAL 1 TO 2 INCHES OF RAIN THROUGH MID AFTERNOON. EXCESSIVE RUNOFF FROM THIS PERSISTENT HEAVY RAINFALL PATTERN WILL CAUSE THE FLASH FLOODING OF SMALL CREEKS AND STREAMS...FARM TO MARKET ROADS...AS WELL AS LOW LYING AREAS ALONG THE BANKS OF CREEKS AND STREAMS. LATE THIS MORNING...THE HAMILTON COUNTY SHERIFF DEPARTMENT INDICATED WATER WAS RISING RAPIDLY ALONG FARM TO MARKET ROAD 218 NEAR POTTSVILLE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3168 9843 3145 9824 3168 9781 3194 9801 48
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 10:20 AM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Aug 28, 10:20 AM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1020 AM CDT TUE AUG 28 2001
AREA OF MODERATE TO HEAVY RAINFALL OVER SOUTHWEST PARTS EXPECTED TO
EXPAND IN AREAL COVERAGE THE REST OF TODAY. H500 ANALYSIS SHOWS A
FAVORABLE DIFFLUENT PATTERN ALOFT WHILE WEAK MID LEVEL WINDS SUGGEST
SLOW MOVING CELLS. CONVECTION WILL FEED ON DEEP MOISTURE ALREADY
IN PLACE AND FROM THE DEVELOPING LOW LEVEL JET AS DEPICTED ON KCRP
12Z RAOB. SATELLITE LOOPS HAS SHOWN A TENDENCY FOR COOLING TOPS IN
THE SHEAR AXIS/VORT LOBE LOCATION OVER SOUTHWEST PORTIONS. LOCAL
RAINFALL AMOUNTS HAVE EXCEEDED 3 INCHES OVERNIGHT AND THIS MORNING
BETWEEN COMANCHE AND GATESVILLE. HAVE THUS OPTIONED FOR A FLASH
FLOOD WATCH FOR THESE AREAS THE REST OF TODAY.
.FWD...FLASH FLOOD WATCH THROUGH THIS AFTERNOON SOUTH OF AN
EASTLAND TO HILLSBORO LINE.
48In the hours before
Special weather statement, Aug 28, 11:11 AM CDT, 54 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-282300- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1111 AM CDT TUE AUG 28 2001 .THUNDERSTORMS... A TROPICAL AIRMASS WILL RESULT IN A THICK CLOUD COVER AND RAIN COOLED AIR OVER THE REGION TODAY AND TONIGHT. THIS WILL LIMIT THE EXTENT OF DIURNAL HEATING AS THE AIRMASS REMAINS MARGINALLY UNSTABLE. THEREFORE...SCATTERED THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS TODAY. HOWEVER...SOME OF THE STRONGER THUNDERSTORMS WILL PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING... WITH RAIN HEAVY AT TIMES. .FLASH FLOODING... OCCASIONAL MODERATE TO HEAVY RAINFALL SOUTH OF AN EASTLAND TO HILLSBORO LINE AND WEST OF A HILLSBORO TO CAMERON LINE WILL PRODUCE LOCALIZED RAINFALL AMOUNTS OF 2 TO 4 INCHES WITH ISOLATED 5 INCH AMOUNTS. THIS WILL RESULT IN THE POTENTIAL FOR HIGH WATER PROBLEMS IN POORLY DRAINED AREAS AND THE FLASH FLOODING OF ROADWAYS THAT CROSS SMALL STREAMS OR CREEKS. ELSEWHERE...GENEROUS RAINFALL AMOUNTS WILL AVERAGE LESS THAN ONE INCH. 48
Nearby
Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.